Forum: Advice / Girls Only PG-13

How much spotting on the pill is normal?
By lildancergirl22
On Wed Nov 16, 2011 08:48 PM
Edited by lildancergirl22 (85951) on 2011-11-16 20:49:22
Edited by lildancergirl22 (85951) on 2011-11-16 20:50:25

I'm on my 3rd pack of tri-cyclen-lo (different levels of hormones each week) and wondering how much spotting is normal.

My 1st pack I spotted for the last 3 days of active pills right through to the third day of sugar pills when I think my "real" period started (5 days of spotting, 4 days of period)

2nd pack no spotting, thought "yay I've settled into this!"

3rd pack (now)- I started this pack 2 days earlier because I realized with the pattern I was in that my period would still be going on on the weekend.

I'm on my 3rd week of pills and started spotting on the 2nd day of the "strongest" strength pill and it's still going on 4 days later with 2 days of active pills left to go. I feel like I have my period with moderate cramping and it's not really spotting, more like a moderate period, tampon worthy.

Again I'm wondering if I'll spot right into the start of my "real" period, meaning 8 days of spotting + my period?!?! I'm visiting my boyfriend this weekend and I thought my period shouldn't be starting until after, and it will really suck if I'm still spotting.

I know spotting is normal, especially when your body is adjusting to the pill, but I feel like I'm spotting for longer and heavier than what's considering spotting. I bleed through a panty liner and need to use a regular tampon.

Kinda getting sick of this. I'm use to having a period every 5 weeks to begin with and to now have been bleeding this often is really starting to annoy me.

I take my pill at the same time everyday (maybe give or take half an hour twice a week) and I have no reason to believe I'm pregnant, just to rule that out :)

Is this actually normal?

2 Replies to How much spotting on the pill is normal?

re: How much spotting on the pill is normal?
By AlwaysOnStagePremium member
On Wed Nov 16, 2011 08:57 PM
I think that it can take a few months for the body to get used to the pill. When I started it took about 6 months for my weird symptoms to top off.
re: How much spotting on the pill is normal?
By UberGoobermember has saluted, click to view salute photosPremium member
On Wed Nov 16, 2011 11:48 PM
It can take a few packs to have your body be adjusted. It's also more common with Lo dose pills, and as I recently learned from my doctor more common with triphasic pills. Everytime I had spotting it started about midway through the pack and continued until i got my "period" during the placebo pills. I was on the generic of ortho tri-cyclen (so not the low version!) for years and started experiencing lots of spotting throughout my cycle over the course of many months. It got worse a few months ago so I switched a mono phasic and noticed a major difference during my second pack.

Starting the pack a few days earlier could have confused things too a bit? Worth a mention to your doctor (don't make an appointment...just call the nurse). You may need to try a pill with more hormones (if you are open to that possibility. Or they may want you to wait it out another month.

ReplySendWatch

Powered by XP Experience Server.
Copyright ©1999-2019 XP.COM, LLC. All Rights Reserved.
XL
LG
MD
SM
XS
XL
LG
MD
SM
XS